Alert archive / South Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Wilmington, NC

March 24, 2012Florence County, Marion County, Williamsburg County, South Carolina

NWS Wilmington, NC issued this special weather statement at Mar 24, 2012, 10:25 PM EDT for Florence County, Marion County, Williamsburg County, South Carolina. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2012, 10:25 PM EDT (02:25 UTC)
Expired
Mar 24, 2012, 11:30 PM EDT
In force
65 min
Issued by
NWS Wilmington, NC

Counties Florence County, SC, Marion County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 118 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 10:30 PM EDTHAIL 0.752 Sw Florence, SCPUBLIC REPORTED PENNY SIZE HAIL BETWEEN 2ND LOOP RD AND 3RD LOOP RD IN THE WINDERMERE NEIGHBORHOOD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2012-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2012-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WWUS82 KILM 250225
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1025 PM EDT SAT MAR 24 2012

SCZ023-032-033-039-250330-
DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-
1025 PM EDT SAT MAR 24 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG...FLORENCE...
MARION AND DARLINGTON COUNTIES THROUGH 1130 PM EDT...

AT 1025 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CARTERSVILLE...OR ABOUT 15 MILES SOUTHEAST OF BISHOPVILLE...MOVING
EAST AT 40 MPH.

SOME LOCATIONS IMPACTED INCLUDE FLORENCE...KINGSTREE...LAKE CITY...
MARION...MULLINS...BLUE BRICK...BRITTON NECK...CADES...
CARTERSVILLE...CLAUSSEN...EFFINGHAM AND EVERGREEN.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3431 8016 3429 7960 3425 7955 3430 7939
      3425 7925 3428 7916 3425 7913 3405 7925
      3400 7933 3390 7930 3360 7945 3360 8004
      3372 7998 3377 8000 3388 7989 3389 7996
      3395 7998 3399 7990 3414 8015 3423 8012
TIME...MOT...LOC 0225Z 266DEG 35KT 3409 8001

$$

WEISS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Mar 24, 7:45 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 24, 7:45 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
745 PM EDT SAT MAR 24 2012

.SYNOPSIS...
AN APPROACHING UPPER LOW FROM THE WEST WILL BRING SCATTERED SHOWERS
AND THUNDERSTORMS THROUGH SUNDAY...BEFORE MOVING OFFSHORE SUNDAY
NIGHT. DRIER CONDITIONS ARE EXPECTED MONDAY WITH COOLING MONDAY
NIGHT...AS A COLD FRONT PUSHES SOUTH ACROSS THE REGION. COOLER AIR
ON TUESDAY WILL BE FOLLOWED BY A WARMING TREND...AS AN UPPER RIDGE
BEGINS TO BUILD OVER THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 730 PM SATURDAY...BASICALLY 2 ROUNDS OF CONVECTION HAVE
TRAVERSED THE ILM CWA. ONE AREA EARLY THIS MORNING AND RATHER WEAK
AT THAT...AND THE 2ND ROUND THIS AFTERNOON INTO EARLY THIS EVENING.
A 3RD ROUND...CONSISTING OF A N-S LINE ACROSS THE CENTRAL CAROLINAS
AT THE MOMENT...WILL REACH THE WESTERN FRINGES OF THE ILM CWA DURING
THE VALID PERIOD OF THE SVR WATCH FOR SC WHICH EXPIRES AT 9 PM.
OVERALL...WITH THE LOSS OF THE DAYS INSOLATION...INSTABILITY WILL
DECREASE AS WELL AS LOW LEVEL LAPSE RATES. BOTH WILL PUT BRAKES ON
ANY WIDESPREAD SEVERE CONVECTION. DYNAMICS FROM THE UPPER LOW AS IT
TRACKS CLOSER...WILL ENABLE THE THREAT FOR CONTINUED CONVECTION
ACROSS THE ILM CWA OVERNIGHT. WITH THE UPPER LOW PUSHING CLOSER TO
THE FA OVERNIGHT...FREEZING LEVELS WILL BE LOWERING AS WELL AS WET
BULB ZEROS AND 50 DBZ CORE HEIGHTS. THIS WILL INCREASE THE CHANCES
FOR HAIL OCCURRENCE FROM TSTMS THAT LOOK DOCILE. LOOK ESPECIALLY
FOR THE INCREASED HAIL OCCURRENCE AFTER SUNRISE SUNDAY...AND
ESPECIALLY ONCE INSOLATION BEGINS IN EARNEST WHILE THE UPPER LOW AND
ASSOCIATED COLD POOL TRACKS ACROSS THE FA.

PREVIOUS DISCUSSION...............................................
AS OF 3 PM SATURDAY...DYNAMIC SITUATION FOR THIS AFTERNOON AND THE
OVERNIGHT HOURS. AREA OF DIFFLUENCE ALOFT AND INCREASING SURFACE
INSTABILITY IS FUELING THE FIRST CLUSTER OF SHOWERS AND TSTMS
MOVING ACROSS SOUTHEASTERN NORTH CAROLINA. MAIN COLD FRONT ALONG
WITH DIFFLUENCE ALOFT AND NUMEROUS RESIDUAL BOUNDARIES BEGINNING
TO FIRE TO THE WEST. THIS AREA WILL CONTINUE TO FILL IN AND TRUDGE
EASTWARD WITH THE UPPER LEVEL LOW...NOW WOBBLING ACROSS KENTUCKY
AND TENNESSEE. CUMULUS FIELD IS ALREADY LOOKING IMPRESSIVE WITH A
FEW CELLS SHOWING UP. CONTINUED TO ADVERTISE LARGE HAIL AND STRONG
WINDS OUT WEST FROM 2200 UTC ONWARD. SPC CONTINUES TO ADVERTISE A
SLIGHT RISK WE HAVE JUST ISSUED A WATCH FOR THE WESTERN COUNTIES
UNTIL 9:00 PM.

REGARDING POPS...I HAVE CATEGORICAL POPS FOR THE WESTERN COUNTIES.
THE SEVERE THREAT SHOULD CONTINUE THROUGH THE EVENING HOURS. FROM
THAT POINT ON I HAVE LIKELY POPS MOVING TO THE COAST AND QUICKLY
DIMINISHING TOWARD SUNRISE AS ANY DIURNAL AFFECTS ALL BUT DIMINISH
WITH THE UPPER LEVEL LOW AND LOSS OF DAYTIME HEATING.

CONTINUED TO ADVERTISE OVERNIGHT LOWS JUST ABOVE GUIDANCE WHICH
CITING THE EXPECTED COVERAGE OF PRECIPITATION.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...APPROACHING UPPER LOW AND ASSOCIATED COLD
POOL ALOFT WILL MOVE OVER THE FORECAST AREA SUNDAY. -20 TO -22 DEG
CELSIUS TEMPS AT H5 WILL SHARPEN COLUMN LAPSE RATES...AND IT APPEARS
THE COLD POOL WILL BE DIRECTLY OVERHEAD OF OUR COUNTY WARNING AREA
DURING PEAK DIURNAL HEATING. ANTICIPATED SUNSHINE BETWEEN CONVECTIVE
CLOUDS SHOULD ENHANCE INSTABILITY AND WE ARE APT TO OBSERVE PERIODIC
HAIL-SHOWERS OR HAIL-STORMS SUNDAY MOST FAVORED IN THE AFTERNOON.
COLUMN WIND FIELDS DO NOT APPEAR EXCEPTIONALLY STRONG AND THE MAIN
THREAT WILL BE HAIL ACCOMPANIED BY LOCALIZED DOWNDRAFTS.

CONVECTIVE INTENSITY WILL DIMINISH LATE SUNDAY AS HEATING FADES BUT
WE WILL KEEP MENTIONABLE POP VALUES IN PLACE THROUGH SUNDAY NIGHT
AS THE DEEPER MOISTURE ON THE BACKSIDE OF THE UPPER LOW PULLS OFF
SHORE...USHERING ABRUPT DRYING AND NORTH FLOW BY SUNRISE MONDAY.
UNSETTLED CONDITIONS WILL SHIFT WELL OFFSHORE MONDAY...ALLOWING
SUNSHINE BUT CONTINUED MILD TEMPS. A DRY COLD FRONT LATE MONDAY
NIGHT FROM THE NORTH WILL BRING COOLING INTO EARLY TUESDAY WITH
MINIMUMS IN THE UPPER 40S AT DAYBREAK TUESDAY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 3 PM SATURDAY...HIGH PRESSURE WEDGES IN FROM THE NORTH TUESDAY
TO BRING A COOLER THAN CLIMO AFTERNOON. THE DEGREE OF COOLING WILL
HINGE UPON LOW LEVEL CLOUD COVER AND THE SPEED AT WHICH THE HIGH
TURNS TO THE EAST AND BECOMES PROGRESSIVE...BOTH OF WHICH ARE HIGHLY
UNCERTAIN. THIS DOES APPEAR TO BE IN THE CARDS BY WEDNESDAY HOWEVER
ALLOWING FOR A RETURN OF NEAR CLIMO TEMPS. MOISTURE ADVECTION IN THE
RETURN FLOW WILL BE WEAK AS A SURFACE RIDGE AXIS HOLDS ON ACROSS THE
NORTHERN GULF COAST. THIS WILL TRANSLATE TO RAMIFICATIONS WITH THE
NEXT COLD FRONT...WHICH WILL BE TOO MOISTURE-DEPRIVED TO GENERATE
MUCH PRECIP CHANCE AS IT PASSES THROUGH THURSDAY. THE AIRMASS BEHIND
THIS LATE WEEK BOUNDARY MAY HAVE ACCESS TO SOME RATHER COOL CANADIAN
AIR AGAIN AND MAY BRING A RETURN OF BELOW CLIMO TEMPS BRIEFLY ON
FRIDAY. SATURDAYS DEVIATION FROM CLIMO WILL DEPEND ON WHETHER OR NOT
THIS HIGH PROGRESSES EASTWARD OR LINGERS FOR AN EXTRA DAY...WHICH IS
EXTREMELY DIFFICULT TO FORECAST SO FAR OUT IN TIME.

&&

.AVIATION /00Z SATURDAY THROUGH THURSDAY/...
AS OF 00Z...EXPECT VFR THROUGH THE VALID PERIOD...THOUGH CANNOT RULE
OUT THE POTENTIAL FOR BRIEF MVFR DUE TO POSSIBLE FOG DEVELOPMENT
DURING THE EARLY MORNING HOURS. CURRENT RADAR IMAGERY DEPICTS A FEW
LINGERING LIGHT SHOWERS ACROSS THE AREA...WITH MUCH OF THE SHRA/TSRA
ACTIVITY TO OUR NORTH AND WEST. A LONE THUNDERSTORM TO THE WEST
COULD MAKE ITS WAY INTO THE KFLO TERMINAL WITHIN THE NEXT COUPLE
HOURS. FOR NOW HAVE INTRODUCED A TEMPO FOR POSSIBLE SHORT-LIVED
TSRA. OTHERWISE...KEPT VCSH IN FORECAST. EXPECT SOUTHWEST WINDS TO
REMAIN AROUND 5 KTS THROUGH THE OVERNIGHT HOURS. REGARDING FOG
DEVELOPMENT...ANY FOG THAT DOES DEVELOP WILL STAY MVFR FOR A FEW
HOURS AROUND DAYBREAK. CONFIDENCE IS A BIT LOWERED ATTM GIVEN
ANTICIPATED WINDS...THOUGH AREAS DID RECEIVE DECENT RAINFALL
THROUGHOUT THE EVENING HOURS. ANY FOG THAT DOES DEVELOP WILL QUICKLY
BURN OFF GIVING WAY TO VFR THROUGH THE PERIOD. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ON SUNDAY ARE POSSIBLE. WINDS WILL BE
SOUTHWEST WITH SUSTAINED WINDS AOB 12 KTS WITH GUSTS UP TO 20 KTS
POSSIBLE.

EXTENDED OUTLOOK...LOW CONFIDENCE IN TEMPO IFR RESTRICTIONS IN
SHOWERS THROUGH 12Z MONDAY. OTHERWISE VFR MONDAY THROUGH WEDNESDAY.
POSSIBLE MORNING FOG THURSDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 730 PM SATURDAY...NORMALLY SSTS THIS TIME OF THE YEAR ARE IN
THE 50S TO NEAR 60 AND THUS HAVE A LARGE NEGATIVE AFFECT TO
CONVECTION ONCE IT TRACKS OVER THE WATERS. IN ADDITION...THE MARINE
LAYER ONCE IT MOVES OVER LAND WILL ALSO HAVE AN EXTINGUISHER AFFECT
ON CONVECTION THAT TRACKS ACROSS IT. AS FOR TODAY...THE ADJACENT
ATLANTIC SSTS ARE RUNNING A GOOD 10 DEGREES HIGHER THAN NORMAL AND
ARE SIMILAR TO WHAT IS EXPERIENCED AT THE END OF APRIL OR EARLY MAY
TIME FRAME. THESE CURRENT SSTS WILL WEAKEN THE CONVECTION AFTER IT
MOVES OFF THE MAINLAND AND INTO THE COASTAL WATERS. HOWEVER...THEY
DO NOT WEAKEN BELOW SMW CRITERIA AND THEREFORE WILL NEED TO BE
MONITORED THRUOUT THE NIGHT. AS FOR OVERNIGHT WINDS...LOOK FOR SW
TO W 15 KT...OCCASIONALLY UP TO 20 KT. SIGNIFICANT SEAS WILL RUN 2
TO 4 FT...AND BE A COMBO OF A 2 FOOT 8-9 SECOND PERIOD SE GROUND
SWELL...AND A 2 TO 3 FT WIND DRIVEN WAVE AT 4 TO 6 SECOND PERIODS.

PREVIOUS DISCUSSION.................................................
AS OF 3 PM SATURDAY...STILL EXPECT A SOUTHWEST FLOW TO CONTINUE THIS
AFTERNOON WITH SOME ACCELERATION NEARSHORE VIA THE SEABREEZE.
CONVECTION HAS DISTORTED WINDS ACROSS SOME WATERS AS WELL WITH 41013
REPORTING 15 KNOTS THE PAST HOUR. OVERNIGHT SPEEDS DIP BACK DOWN TO
TEN KNOTS OR LESS WITH THE SOUTHWEST SYNOPTIC FLOW CONTINUING. SWAN
SEAS CONTINUE TO HOVER IN A RANGE OF 2-4 FEET.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...SW WINDS EARLY SUNDAY WILL BECOME MORE
WESTERLY THROUGH THE DAY AS A SURFACE LOW POSITIONED NEAR RALEIGH NC
AROUND DAYBREAK SUNDAY...MOVES EAST TO CAPE HATTERAS LATE IN THE
DAY. SUNDAY NIGHT WINDS WILL BECOME NW AND INCREASE AS THE LOW PULLS
FARTHER OFFSHORE AND A DRY COLD FRONT SWEEPS SE ACROSS THE WATERS
LATE MONDAY NIGHT. A CAUTIONARY OR BRIEF ADVISORY MAY BE NEEDED LATE
SUNDAY INTO MONDAY FOR GUSTY NNW WINDS TO 25 KT. GENERALLY EXPECTED
2-4 FOOT SEAS THROUGH SUNDAY...HIGHEST OFFSHORE IN SW-W FLOW.
INCREASING NW WINDS SUNDAY NIGHT INTO EARLY MONDAY MAY NOT BUILD
SEAS VERY MUCH EXCEPT WELL OFFSHORE. TSTMS WILL REMAIN POSSIBLE OVER
THE WATERS THROUGH SUNDAY NIGHT AND MARINERS SHOULD CONSULT RADAR
BEFORE HEADING OUT ON THE WATERS.

LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 3 PM SATURDAY...MODERATELY STRONG GRADIENT IN PLACE ON TUESDAY
TO BRING NORTHEASTERLY WINDS THAT MAY APPROACH THE REQUIREMENTS FOR
CAUTIONARY HEADLINES. SEAS WILL ALSO BE AGITATED BY THE FLOW BUT THE
COAST-PARALLEL WIND DIRECTION WILL KEEP THE LARGEST SEAS AWAY FROM
SHORE. THE SURFACE HIGH TO OUR WEST WILL BE PROGRESSING AS THE DAY
WEARS ON THOUGH EASING BOTH WIND AND SEAS. SOME LATE AFTERNOON
VEERING IN DIRECTION IS ALSO EXPECTED. THE HIGH WILL BE VERY NEARLY
OVERHEAD EARLY WEDNESDAY BRINGING A LIGHT AND VARIABLE WIND TO START
BUT A CONTINUED EASTWARD PROGRESSION OF THE HIGH WILL ALLOW FOR AN
ESTABLISHMENT OF SOUTHERLY FLOW. A COLD FRONT APPROACHES FROM THE
NORTHWEST ON THURSDAY POSSIBLY SLATED FOR A LATE DAY PASSAGE.
SETUP MAY CALL FOR CAUTIONARY HEADLINES AGAIN AS GRADIENT
TIGHTENS QUITE A BIT BOTH AHEAD OF AND BEHIND THE BOUNDARY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...MJC
NEAR TERM...DCH/SHK
SHORT TERM...MJC
LONG TERM...MBB
AVIATION...SGL
Hazardous weather outlook, Mar 24, 9:02 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
902 PM EDT SAT MAR 24 2012

AMZ250-252-260115-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
902 PM EDT SAT MAR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS OVERNIGHT WILL HAVE THE CAPABILITY TO PRODUCE
GREATER THAN 30 KT WIND GUSTS...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY...
ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE DAY ALONG WITH A
THREAT FOR PEA SIZE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-260115-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
902 PM EDT SAT MAR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS OVERNIGHT WILL HAVE THE CAPABILITY TO PRODUCE
40 TO 50 MPH WIND GUSTS...AND PEA SIZE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY WITH
HAIL 1 INCH OR GREATER THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ105-107-109-260115-
INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-
902 PM EDT SAT MAR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS OVERNIGHT WILL HAVE THE CAPABILITY TO PRODUCE
40 TO 50 MPH WIND GUSTS...AND PEA SIZE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY WITH
HAIL 1 INCH OR GREATER THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-SCZ017-023-024-032-033-039-053-055-260115-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
902 PM EDT SAT MAR 24 2012

...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY WITH
HAIL 1 INCH OR GREATER THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ054-056-260115-
COASTAL HORRY-COASTAL GEORGETOWN-
902 PM EDT SAT MAR 24 2012

...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY WITH
HAIL 1 INCH OR GREATER THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-260115-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
902 PM EDT SAT MAR 24 2012

...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FOR SUNDAY...
ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE DAY ALONG WITH A
THREAT FOR PEA SIZE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DOUGH

In the hours before

Special weather statement, Mar 24, 5:09 PM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
509 PM EDT SAT MAR 24 2012

NCZ087-096-242215-
BLADEN-ROBESON-
509 PM EDT SAT MAR 24 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 615 PM EDT...

AT 509 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PURVIS TO PROCTORVILLE...OR ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF DILLON TO 12 MILES SOUTH OF
LUMBERTON...MOVING NORTH AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE LUMBERTON...RED SPRINGS...ALMA...
BARKER TEN MILE...BARNESVILLE...BUIE...DUART...ELROD...FAIRMONT...
HESTERTOWN...HOWELLSVILLE AND MAXTON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3490 7893 3484 7890 3485 7879 3445 7894
      3444 7896 3440 7897 3438 7901 3437 7901
      3457 7938 3472 7939 3477 7934 3482 7936
      3484 7935 3484 7919 3496 7904
TIME...MOT...LOC 2109Z 177DEG 28KT 3460 7930 3449 7907

BACON
Special weather statement, Mar 24, 5:35 PM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
535 PM EDT SAT MAR 24 2012

NCZ110-SCZ053-054-242200-
COASTAL BRUNSWICK-COASTAL HORRY-INLAND HORRY-
535 PM EDT SAT MAR 24 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY AND BRUNSWICK
COUNTIES THROUGH 600 PM EDT...

AT 535 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF BRIARCLIFFE ACRES...OR ABOUT 6 MILES NORTHEAST OF MYRTLE
BEACH...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE LITTLE RIVER...MYRTLE BEACH...NORTH
MYRTLE BEACH...BROOKSVILLE...CALABASH...CHERRY GROVE BEACH...
HAMMOND...HAND...LONGS...WAMPEE...ATLANTIC BEACH AND BRIARCLIFFE
ACRES.

HAZARDS INCLUDE...
DIME SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3380 7899 3400 7871 3391 7861 3392 7854
      3387 7849 3384 7854 3383 7862 3379 7872
      3373 7882 3368 7888
TIME...MOT...LOC 2135Z 232DEG 20KT 3378 7883

BACON
Local storm report, Mar 24, 7:25 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
725 PM EDT SAT MAR 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             PIREWAY                 34.03N  78.63W
03/24/2012  E1.00 INCH       COLUMBUS           NC   PUBLIC

&&

EVENT NUMBER ILM1200033

BACON
Special weather statement, Mar 24, 8:28 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
828 PM EDT SAT MAR 24 2012

SCZ023-032-250130-
DARLINGTON-FLORENCE-
828 PM EDT SAT MAR 24 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE AND DARLINGTON
COUNTIES THROUGH 930 PM EDT...

AT 827 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF LAMAR...OR ABOUT 9 MILES SOUTH OF BISHOPVILLE...
MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...FLORENCE...HARTSVILLE...
AUBURN...CARTERSVILLE...CLAUSSEN...CLYDE...DOVESVILLE...EFFINGHAM...
EVERGREEN...FLOYD AND KELLYTOWN.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3453 7983 3449 7981 3451 7976 3447 7974
      3444 7975 3440 7970 3429 7964 3405 7952
      3395 7996 3399 7990 3409 8008 3415 8016
      3420 8012 3423 8012 3432 8018 3436 8018
      3432 8024 3435 8027
TIME...MOT...LOC 0027Z 245DEG 29KT 3410 8025

WEISS
Special weather statement, Mar 24, 9:26 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
926 PM EDT SAT MAR 24 2012

NCZ087-SCZ017-023-024-032-033-250230-
DARLINGTON-DILLON-FLORENCE-MARION-MARLBORO-ROBESON-
926 PM EDT SAT MAR 24 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARION...
DILLON...MARLBORO...DARLINGTON AND ROBESON COUNTIES THROUGH 1030 PM
EDT...

AT 926 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MECHANICSVILLE...OR ABOUT 8 MILES NORTHEAST OF DARLINGTON...MOVING
NORTHEAST AT 45 MPH.

SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...DILLON...FLORENCE...
HARTSVILLE...MARION...MULLINS...RED SPRINGS...ALMA...AUBURN...
BARNESVILLE...BINGHAM AND BLUE BRICK.

MORE STRONG STORMS MAY DEVELOP WITHIN THIS AREA AS WELL.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3445 8013 3449 7988 3457 7982 3469 7953
      3464 7946 3477 7934 3484 7935 3486 7915
      3440 7897 3417 7919 3388 7994 3395 7997
      3399 7990 3403 7998 3419 8013 3423 8012
      3436 8018 3432 8024 3436 8029 3437 8029
TIME...MOT...LOC 0126Z 238DEG 39KT 3437 7971

WEISS
Special weather statement, Mar 24, 10:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1025 PM EDT SAT MAR 24 2012

SCZ023-032-033-039-250330-
DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-
1025 PM EDT SAT MAR 24 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG...FLORENCE...
MARION AND DARLINGTON COUNTIES THROUGH 1130 PM EDT...

AT 1025 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CARTERSVILLE...OR ABOUT 15 MILES SOUTHEAST OF BISHOPVILLE...MOVING
EAST AT 40 MPH.

SOME LOCATIONS IMPACTED INCLUDE FLORENCE...KINGSTREE...LAKE CITY...
MARION...MULLINS...BLUE BRICK...BRITTON NECK...CADES...
CARTERSVILLE...CLAUSSEN...EFFINGHAM AND EVERGREEN.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3431 8016 3429 7960 3425 7955 3430 7939
      3425 7925 3428 7916 3425 7913 3405 7925
      3400 7933 3390 7930 3360 7945 3360 8004
      3372 7998 3377 8000 3388 7989 3389 7996
      3395 7998 3399 7990 3414 8015 3423 8012
TIME...MOT...LOC 0225Z 266DEG 35KT 3409 8001

WEISS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:28 PM EDTSpecial Weather StatementILMDarlington, Florence62 min
Mar 24, 9:26 PM EDTSpecial Weather StatementILMDarlington, Dillon, Florence, Marlboro64 min
Mar 24, 11:04 PM EDTSpecial Weather StatementILMWilliamsburg26 min
Mar 25, 1:26 PM EDTSpecial Weather StatementILMDarlington34 min
Mar 25, 2:00 PM EDTSpecial Weather StatementILMFlorence60 min
Mar 25, 2:35 PM EDTSpecial Weather StatementILMWilliamsburg55 min
Mar 25, 3:39 PM EDTSpecial Weather StatementILMDillon66 min
Mar 25, 4:21 PM EDTSpecial Weather StatementILMDillon, Marion54 min
Mar 24, 10:43 PM EDTSpecial Weather StatementILMBladen47 min
Mar 25, 12:41 AM EDTSpecial Weather StatementILMPender49 min
Mar 25, 12:54 AM EDTSpecial Weather StatementILMNew Hanover36 min
Mar 25, 1:26 AM EDTSpecial Weather StatementILMNew Hanover49 min
Mar 25, 1:34 PM EDTSpecial Weather StatementILMPender56 min
Mar 25, 2:38 PM EDTSpecial Weather StatementILMPender37 min
Mar 25, 3:21 PM EDTSevere Thunderstorm WarningILMPender38 min
Mar 25, 4:06 PM EDTSpecial Weather StatementILMPender54 min
Mar 25, 4:37 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Pender38 min
Mar 25, 4:50 PM EDTSpecial Weather StatementILMRobeson55 min
Mar 25, 5:09 PM EDTSpecial Weather StatementILMNew Hanover36 min
Mar 25, 5:18 PM EDTSpecial Weather StatementILMColumbus27 min
Mar 25, 5:35 PM EDTSpecial Weather StatementILMBladen55 min
Mar 25, 6:30 PM EDTSpecial Weather StatementILMBrunswick45 min
Mar 25, 6:39 PM EDTSpecial Weather StatementILMBladen, Columbus66 min
Mar 25, 7:10 PM EDTSevere Thunderstorm WarningILMBrunswick19 min
Mar 25, 7:48 PM EDTSpecial Weather StatementILMBladen42 min

Nearby

Special Weather Statements in South Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.